Abstract and Applied Analysis

Study of Solutions to Some Functional Differential Equations with Piecewise Constant Arguments

Juan J. Nieto and Rosana Rodríguez-López

Full-text: Open access

Abstract

We provide optimal conditions for the existence and uniqueness of solutions to a nonlocal boundary value problem for a class of linear homogeneous second-order functional differential equations with piecewise constant arguments. The nonlocal boundary conditions include terms of the state function and the derivative of the state function. A similar nonhomogeneous problem is also discussed.

Article information

Source
Abstr. Appl. Anal., Volume 2012, Special Issue (2012), Article ID 851691, 25 pages.

Dates
First available in Project Euclid: 1 April 2013

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1364846463

Digital Object Identifier
doi:10.1155/2012/851691

Mathematical Reviews number (MathSciNet)
MR2903813

Zentralblatt MATH identifier
1244.34088

Citation

Nieto, Juan J.; Rodríguez-López, Rosana. Study of Solutions to Some Functional Differential Equations with Piecewise Constant Arguments. Abstr. Appl. Anal. 2012, Special Issue (2012), Article ID 851691, 25 pages. doi:10.1155/2012/851691. https://projecteuclid.org/euclid.aaa/1364846463


Export citation

References

  • F. Q. Zhang, “Boundary value problems for second order differential equations with piecewise constant arguments,” Annals of Differential Equations, vol. 9, no. 3, pp. 369–374, 1993.
  • M. U. Akhmet, “On the reduction principle for differential equations with piecewise constant argument of generalized type,” Journal of Mathematical Analysis and Applications, vol. 336, no. 1, pp. 646–663, 2007.
  • M. U. Akhmet and C. Büyükadal\i, “Differential equations with state-dependent piecewise constant argument,” Nonlinear Analysis: Theory, Methods & Applications, vol. 72, no. 11, pp. 4200–4210, 2010.
  • M. U. Akhmet, C. Büyükadal\i, and T. Ergenç, “Periodic solutions of the hybrid system with small parameter,” Nonlinear Analysis: Hybrid Systems, vol. 2, no. 2, pp. 532–543, 2008.
  • K.-S. Chiu and M. Pinto, “Periodic solutions of differential equations with a general piecewise constant argument and applications,” Electronic Journal of Qualitative Theory of Differential Equations, no. 46, pp. 1–19, 2010.
  • M. Z. Liu, J. F. Gao, and Z. W. Yang, “Preservation of oscillations of the Runge-Kutta method for equation ${x}^{\prime }(t)+ax(t)+{a}_{1}x([t-1])=0$,” Computers & Mathematics with Applications. An International Journal, vol. 58, no. 6, pp. 1113–1125, 2009.
  • J. J. Nieto and R. Rodríguez-López, “Green's function for second-order periodic boundary value problems with piecewise constant arguments,” Journal of Mathematical Analysis and Applications, vol. 304, no. 1, pp. 33–57, 2005.
  • M. Pinto, “Asymptotic equivalence of nonlinear and quasi linear differential equations with piecewise constant arguments,” Mathematical and Computer Modelling, vol. 49, no. 9-10, pp. 1750–1758, 2009.
  • G. Seifert, “Second order scalar functional differential equations with piecewise constant arguments,” Journal of Difference Equations and Applications, vol. 8, no. 5, pp. 427–445, 2002.
  • G. Seifert, “Second-order neutral delay-differential equations with piecewise constant time dependence,” Journal of Mathematical Analysis and Applications, vol. 281, no. 1, pp. 1–9, 2003.
  • P. Yang, Y. Liu, and W. Ge, “Green's function for second order differential equations with piecewise constant arguments,” Nonlinear Analysis: Theory, Methods & Applications, vol. 64, no. 8, pp. 1812–1830, 2006.
  • Z. W. Yang, M. Z. Liu, and J. J. Nieto, “Runge-Kutta methods for first-order periodic boundary value differential equations with piecewise constant arguments,” Journal of Computational and Applied Mathematics, vol. 233, no. 4, pp. 990–1004, 2009.
  • R. Yuan, “Pseudo-almost periodic solutions of second-order neutral delay differential equations with piecewise constant argument,” Nonlinear Analysis: Theory, Methods & Applications, vol. 41, no. 7-8, pp. 871–890, 2000.
  • R. Yuan, “On the second-order differential equation with piecewise constant argument and almost periodic coefficients,” Nonlinear Analysis: Theory, Methods & Applications, vol. 52, no. 5, pp. 1411–1440, 2003.
  • A. Cabada, J. B. Ferreiro, and J. J. Nieto, “Green's function and comparison principles for first order periodic differential equations with piecewise constant arguments,” Journal of Mathematical Analysis and Applications, vol. 291, no. 2, pp. 690–697, 2004.
  • J. J. Nieto, “A comparison result for a linear differential equation with piecewise constant delay,” Glasnik Matematički. Serija III, vol. 39(59), no. 1, pp. 73–76, 2004.
  • Y. Liu, P. Yang, and W. Ge, “Periodic solutions of higher-order delay differential equations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 63, no. 1, pp. 136–152, 2005.
  • L. Pan, “Periodic solutions for higher order differential equations with deviating argument,” Journal of Mathematical Analysis and Applications, vol. 343, no. 2, pp. 904–918, 2008.
  • R. Rodríguez-López, “Nonlocal boundary value problems for second-order functional differential equations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 74, no. 18, pp. 7226–7239, 2011.